Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
163 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Morphine. How can I wean it off?

Morphine - I have been taking about 180mg of morphine a day the past year. Any suggestions on how to wean off? Cold turkey was a nightmare and I am not sure if I should tell my doctor cuz I was an abuser/buyer

WWW.WWWW.WW

WWW.WWWW.WW
Thu, 12 Sep 2013
Report Abuse
Internal Medicine Specialist 's  Response
Hi,
Welcome to healthcare Magic!
Tell everything to your doctor, doctors have a boundation of professional secret so you can be sure no one will come to know about it.
Morphine causes physical dependence and causes severe withdrawal symptoms when withholding.
It should be done in the supervision of a local physician who will put you on optional rescue treatment.
As a rule the drugs are tapered by decremental doses over weeks to months.
say 5-10% dose reduction every week under cover of weaning medicines.
I hope the advise would be informative and useful for you.
Take Care!
I find this answer helpful

 2 users find this helpful

Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi,
Welcome to healthcare Magic!
Tell everything to your doctor, doctors have a boundation of professional secret so you can be sure no one will come to know about it.
Morphine causes physical dependence and causes severe withdrawal symptoms when withholding.
It should be done in the supervision of a local physician who will put you on optional rescue treatment.
As a rule the drugs are tapered by decremental doses over weeks to months.
say 5-10% dose reduction every week under cover of weaning medicines.
I hope the advise would be informative and useful for you.
Take Care!
I find this answer helpful

 1 user finds this helpful

Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi,
Welcome to healthcare Magic!
Tell everything to your doctor, doctors have a boundation of professional secret so you can be sure no one will come to know about it.
Morphine causes physical dependence and causes severe withdrawal symptoms when withholding.
It should be done in the supervision of a local physician who will put you on optional rescue treatment.
As a rule the drugs are tapered by decremental doses over weeks to months.
say 5-10% dose reduction every week under cover of weaning medicines.
I hope the advise would be informative and useful for you.
Take Care!
I find this answer helpful
Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi,
Welcome to healthcare Magic!
Tell everything to your doctor, doctors have a boundation of professional secret so you can be sure no one will come to know about it.
Morphine causes physical dependence and causes severe withdrawal symptoms when withholding.
It should be done in the supervision of a local physician who will put you on optional rescue treatment.
As a rule the drugs are tapered by decremental doses over weeks to months.
say 5-10% dose reduction every week under cover of weaning medicines.
I hope the advise would be informative and useful for you.
Take Care!
I find this answer helpful
Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi,
Welcome to healthcare Magic!
Tell everything to your doctor, doctors have a boundation of professional secret so you can be sure no one will come to know about it.
Morphine causes physical dependence and causes severe withdrawal symptoms when withholding.
It should be done in the supervision of a local physician who will put you on optional rescue treatment.
As a rule the drugs are tapered by decremental doses over weeks to months.
say 5-10% dose reduction every week under cover of weaning medicines.
I hope the advise would be informative and useful for you.
Take Care!
I find this answer helpful
Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi,
Welcome to healthcare Magic!
Tell everything to your doctor, doctors have a boundation of professional secret so you can be sure no one will come to know about it.
Morphine causes physical dependence and causes severe withdrawal symptoms when withholding.
It should be done in the supervision of a local physician who will put you on optional rescue treatment.
As a rule the drugs are tapered by decremental doses over weeks to months.
say 5-10% dose reduction every week under cover of weaning medicines.
I hope the advise would be informative and useful for you.
Take Care!
I find this answer helpful

 1 user finds this helpful

Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi,
Welcome to healthcare Magic!
Tell everything to your doctor, doctors have a boundation of professional secret so you can be sure no one will come to know about it.
Morphine causes physical dependence and causes severe withdrawal symptoms when withholding.
It should be done in the supervision of a local physician who will put you on optional rescue treatment.
As a rule the drugs are tapered by decremental doses over weeks to months.
say 5-10% dose reduction every week under cover of weaning medicines.
I hope the advise would be informative and useful for you.
Take Care!
I find this answer helpful
Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi,
Welcome to healthcare Magic!
Tell everything to your doctor, doctors have a boundation of professional secret so you can be sure no one will come to know about it.
Morphine causes physical dependence and causes severe withdrawal symptoms when withholding.
It should be done in the supervision of a local physician who will put you on optional rescue treatment.
As a rule the drugs are tapered by decremental doses over weeks to months.
say 5-10% dose reduction every week under cover of weaning medicines.
I hope the advise would be informative and useful for you.
Take Care!
I find this answer helpful
Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi,
Welcome to healthcare Magic!
Tell everything to your doctor, doctors have a boundation of professional secret so you can be sure no one will come to know about it.
Morphine causes physical dependence and causes severe withdrawal symptoms when withholding.
It should be done in the supervision of a local physician who will put you on optional rescue treatment.
As a rule the drugs are tapered by decremental doses over weeks to months.
say 5-10% dose reduction every week under cover of weaning medicines.
I hope the advise would be informative and useful for you.
Take Care!
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Morphinans


Morphine. How can I wean it off?

Hi, Welcome to healthcare Magic! Tell everything to your doctor, doctors have a boundation of professional secret so you can be sure no one will come to know about it. Morphine causes physical dependence and causes severe withdrawal symptoms when withholding. It should be done in the supervision of a local physician who will put you on optional rescue treatment. As a rule the drugs are tapered by decremental doses over weeks to months. say 5-10% dose reduction every week under cover of weaning medicines. I hope the advise would be informative and useful for you. Take Care!